Alert archive / Texas / Snow Advisories in 2007
Snow Advisory 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this snow advisory at Feb 1, 2007, 8:58 PM CST for 8 counties in Texas; Lea County, New Mexico. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2007, 8:58 PM CST (02:58 UTC)
- Expired
- Feb 2, 2007, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Lea County, NM, Andrews County, TX, Borden County, TX, Dawson County, TX, Gaines County, TX, Howard County, TX, Martin County, TX, Mitchell County, TX, Scurry County, TX
The radar
The Midland/Odessa radar (KMAF), 72 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KMAF 020258 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 858 PM CST THU FEB 1 2007 ...ACCUMULATING SNOWFALL EXPECTED ACROSS THE NORTHERN PERMIAN BASIN TONIGHT... TXZ045>048-021100- /O.NEW.KMAF.SN.Y.0002.070202T0258Z-070202T1200Z/ GAINES-DAWSON-BORDEN-SCURRY- INCLUDING THE CITIES OF...SEMINOLE...LAMESA...GAIL...SNYDER 858 PM CST THU FEB 1 2007 ...SNOW ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY. AN UPPER LEVEL DISTURBANCE WILL GENERATE PERIODS OF LIGHT TO OCCASIONALLY MODERATE SNOW ACROSS THE NORTHERN PERMIAN BASIN TONIGHT. SNOWFALL ACCUMULATIONS OF ONE TO TWO INCHES ARE POSSIBLE ALONG AND NORTH OF A SEMINOLE TO LAMESA TO SNYDER LINE OVERNIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
2 follow-up statements
000 WWUS44 KMAF 021018 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 418 AM CST FRI FEB 2 2007 ...SNOW ADVISORY THIS MORNING FOR NORTHERN PERMIAN BASIN AND PORTIONS OF SOUTHEASTERN NEW MEXICO UNTIL 900 AM CST/800 AM MST... BANDS OF SNOW MOVING ALONG A COLD FRONT BOUNDARY WILL CONTINUE TO PRODUCE SNOW ACCUMULATIONS THIS MORNING FROM SOUTHEASTERN NEW MEXICO ACROSS THE NORTHERN PERMIAN BASIN. TEMPERATURES WILL REMAIN NEAR TO A FEW DEGREES BELOW FREEZING INTO THE EARLY MORNING HOURS. EXPECT PRECIPITATION TO TAPER OFF AFTER SUNRISE. NMZ029-033-034-TXZ050>053-021500- /O.EXB.KMAF.SN.Y.0002.000000T0000Z-070202T1500Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- ANDREWS-MARTIN-HOWARD-MITCHELL- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...ANDREWS...STANTON...BIG SPRING...COLORADO CITY 418 AM CST FRI FEB 2 2007 /318 AM MST FRI FEB 2 2007/ ...SNOW ADVISORY IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING. LIGHT TO OCCASIONALLY MODERATE SNOW WILL BE POSSIBLE ACROSS SOUTHEASTERN NEW MEXICO AND THE NORTHERN PERMIAN BASIN. SNOWFALL ACCUMULATIONS OF ONE TO THREE INCHES ARE POSSIBLE FROM LEA COUNTY EASTWARD TO COLORADO CITY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ TXZ045>048-021500- /O.EXT.KMAF.SN.Y.0002.000000T0000Z-070202T1500Z/ GAINES-DAWSON-BORDEN-SCURRY- INCLUDING THE CITIES OF...SEMINOLE...LAMESA...GAIL...SNYDER 418 AM CST FRI FEB 2 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST THIS MORNING. LIGHT TO OCCASIONALLY MODERATE SNOW WILL BE POSSIBLE ACROSS THE NORTHERN PERMIAN BASIN THIS MORNING. SNOWFALL ACCUMULATIONS OF ONE TO THREE INCHES ARE POSSIBLE FROM SEMINOLE... TO LAMESA... TO SNYDER. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS44 KMAF 021509 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 909 AM CST FRI FEB 2 2007 ...ICE BEING REPORTED ACROSS THE AREA FROM LEA TO MARTIN COUNTY... .ONLY LIGHT SNOW REMAINS ACROSS THE AREA AND LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. HOWEVER WITH TEMPERATURES STILL IN THE UPPER 20S TO AROUND 30 ICE AND SNOW THAT ARE ALREADY ON THE GROUND WILL LIKELY REMAIN THROUGH NOON. REPORTS INDICATE THAT ICE IS ON ROADWAYS IN THE HOBBS AREA AND ALONG INTERSTATE 20 IN MARTIN COUNTY. NMZ029-033-034-TXZ045>048-050>053-021800- /O.EXP.KMAF.SN.Y.0002.000000T0000Z-070202T1500Z/ /O.NEW.KMAF.WW.Y.0006.070202T1509Z-070202T1800Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY 909 AM CST FRI FEB 2 2007 /809 AM MST FRI FEB 2 2007/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... ...SNOW ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. LIGHT SNOW WILL RESULT IN LITTLE ADDITIONAL ACCUMULATIONS THROUGH NOON. HOWEVER WITH TEMPERATURES REMAINING BELOW FREEZING THROUGH NOON AND WITH ICE AND SNOW ALREADY ON THE GROUND TRAVEL WILL BE CONTINUE TO BE IMPACTED. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this snow advisory went out at Feb 1, 7:14 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Feb 1, 7:14 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
714 PM CST THU FEB 1 2007
.UPDATE...
AN AREA OF LIGHT RAIN WILL CONTINUE TO TRACK ACROSS LEA COUNTY
NEW MEXICO AND EXPAND EASTWARD INTO THE NORTHERN PERMIAN BASIN THIS
EVENING...IN ASSOCIATION WITH THE LEFT ENTRANCE REGION OF A STRONG
120+KT JET OVERHEAD AS PER RECENT 02/00Z KMAF SOUNDING.
FORECAST UPDATE WILL INCREASE POPS ACROSS THE NORTHERN ZONES
WHILE MENTIONING A RAIN/SNOW MIX LATER TONIGHT FOR AREAS NORTH OF
I-20 AS TEMPERATURES COOL. THE WIND ADVISORY ACROSS THE PLAINS
HAS EXPIRED...HOWEVER A HIGH WIND WARNING WILL CONTINUE ACROSS
THE MOUNTAINS AREAS UNTIL 6 AM CST FRIDAY MORNING.
&&
.PREV DISCUSSION... /ISSUED 231 PM CST THU FEB 1 2007/
SHORT TERM...
THE SHORTWAVE THAT BROUGHT PRECIPITATION TO MUCH OF THE AREA TODAY
HAS MOVED TO THE EAST TAKING THE PRECIPITATION WITH IT. EXPECT
CLOUD COVER TO SOON FOLLOW LEAVING US IN THE SUNSHINE. WINDS HAVE
PICKED UP IN BOTH THE GUADALUPE AND DAVIS MOUNTAINS WITH GUADALUPE
PASS REACHING HIGH WIND CRITERIA AT THIS TIME. ANOTHER SHORTWAVE
WILL PASS TO THE NORTH OF THE FORECAST AREA TIGHTENING THE 500MB
HEIGHT GRADIENT OVER WEST TEXAS AND SOUTHEASTERN NEW MEXICO. IN
ADDITION...A SURFACE LOW WILL SET UP NORTHWEST OF THE AREA AND MOVE
EASTWARD...TIGHTENING THE SURFACE PRESSURE GRADIENT. BOTH OF THESE
FACTORS WILL ALLOW WINDS TO STAY UP THROUGH THE AFTERNOON AND
TONIGHT. WINDS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS WILL REACH
HIGH WIND CRITERIA AND LIKELY STAY THERE FOR MUCH OF THE NIGHT WHILE
THE ADJACENT AREAS WILL LIKELY REACH ADVISORY CRITERIA THIS
AFTERNOON. ALL AREAS WILL HAVE WINDS UPWARDS OF 10 KTS OVERNIGHT...
KEEPING OVERNIGHT LOWS UP ABOVE FREEZING IN MOST LOCATIONS DUE TO A
LACK OF RADIATIONAL COOLING.
LONG TERM...
BY FRI STRONG MERIDIONAL MID LEVEL COMPONENT EXTENDS S THRU THE
CANADIAN ROCKIES WELL INTO INTER MTN W AS POLAR VORTEX BUILD SWWD.
THERE IS GOOD AGREEMENT AMONGST ECMWF/GFS/WRF IN THIS REGARD. ASSOCD
SFC FEATURES NAMELY ARCTIC HIGH PRESSURE IS AGAIN WHERE DIFFICULTY
ARISES WITH THIS FCST. WON/T GO INTO DEPTH ABOUT MODEL INCONSISTENCIES
AND DIFFICULTIES WITH THESE AIRMASSES...BUT WILL SAY THAT WITH
ARCTIC AIR ALREADY S OF THE CANADIAN/U.S. BORDER IT WILL BE
DIFFICULT FOR COLD AIR NOT TO MAKE INTO AT LEAST NRN HALF CWFA ON
FRI/SAT DESPITE MODEL RELUCTANCE. ECMWF MSL PRESSURE FCST IS IMPRESSIVE
WITH ARCTIC TAP FROM 88N SWD THRU THE PLAINS STATES. POSSIBLY SOME
LOW CLOUDS JUST BEHIND FRONT...MAINLY EARLY FRI. HAVE NOTICED THAT
WITH PREVIOUS ARCTIC AIRMASS...IF WERE ABLE TO GET INSOLATION IN
THE AFTERNOON ACRS PB WE CAN STILL WARM INTO THE U30S TO N40. THIS
SEEMS TO BE PRETTY WELL CAPTURED BY CURRENT FCST. CERTAINLY WARMEST
IN THE TRANS PECOS REGION WHERE TEMPS IN THE 50S AND 60S SHOULD BE
THE RULE. MORE OF THE SAME FROM THE MODELS AS THEY ATTEMPT TO
DEVELOP PRESSURE FALLS ACRS ERN NM UNDERNEATH NW-N 7H FLOW SAT.
STILL WRN EDGE OF COLDER AIR MAY ERODE E SOME...ESPECIALLY WITH LACK
OF CLOUD COVER ANTICIPATED. 1000-500MB THCK/7H TEMPS GENERALLY RISE
INTO SUNDAY THUS WILL INDICATE SLIGHT WARMING MOST AREAS SAT AND
MORESO SUN. REMARKABLY...ARCTIC ANTICYCLONE WITH STILL MAKE A
STRONGER PUSH INTO THE PLAINS STATES MONDAY...MAKING IT ON TOP OF
THE CAPROCK. MEANWHILE 5H HGHTS WILL BE RISING WITH MID LEVEL
RIDGE AMPLIFYING ACRS WRN STATES. CERTAINLY DIFFICULT TO TRY TO
TIME ARCTIC INTRUSIONS THIS FAR OUT...HOWEVER DON/T BE SURPRISED
IF A STRONG ARCTIC SURGE PUSHES THRU W TX AGAIN SOMETIME MON-WED
OF NEXT WEEK. ATTP NOT VERY OPTIMISTIC ABOUT PRECIP IN THE PATTERN
MON-WED WITH WEAKISH CONFLUENT MID LEVEL FLOW IN PLACE.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 30 41 23 42 / 10 10 10 10
CARLSBAD NM 35 50 24 52 / 10 0 0 0
DRYDEN TX 40 55 33 54 / 10 0 0 0
FORT STOCKTON TX 38 52 29 53 / 10 0 0 0
GUADALUPE PASS TX 31 47 25 49 / 10 0 0 0
HOBBS NM 32 43 23 49 / 20 10 10 0
MARFA TX 27 51 23 51 / 10 0 0 0
MIDLAND INTL AIRPORT TX 33 44 23 45 / 10 0 10 10
ODESSA TX 33 45 24 46 / 10 0 10 10
WINK TX 35 52 24 55 / 10 0 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 5 AM MST FRIDAY
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY
COUNTY.
TX...HIGH WIND WARNING FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 AM
CST /5 AM MST/ FRIDAY FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.
&&
01/13Hazardous weather outlook, Feb 1, 8:18 PM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 818 PM CST THU FEB 1 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-021300- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 818 PM CST THU FEB 1 2007 /718 PM MST THU FEB 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH LOW LEVEL MOISTURE AND AN APPROACHING COLD FRONT TO PRODUCE AREAS OF LIGHT RAIN... WITH RAIN CHANGING OVER TO SNOW SHOWERS TONIGHT. LOCALES NORTH OF INTERSTATE 20 MAY SEE LIGHT SNOW ACCUMULATIONS OF LESS THAN ONE INCH OVERNIGHT. STRONG WINDS WILL AFFECT THE GUADALUPE AND DAVIS MOUNTAINS TONIGHT. WEST WINDS OF 40 TO 55 MPH...WITH A FEW GUSTS TO 65 MPH ARE EXPECTED TONIGHT...MOSTLY ABOVE 6000 FEET. MOTORISTS IN LIGHT WEIGHT AND HIGH PROFILE VEHICLES ARE ADVISED TO AVOID TRAVEL ALONG HIGHWAY 62/180 THROUGH GUADALUPE PASS AND ALONG NORTH/SOUTH HIGHWAYS THROUGH THE DAVIS MOUNTAINS OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 9:09 AM CST | Winter Weather Advisory | MAF | Andrews, Borden, Dawson, Gaines, Howard, Martin and 2 more | 3 hr |
Nearby
Snow Advisories in Texas, 2007Snow Advisories in New Mexico, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.